Wyoming, 2016

Winter Storm and High Wind in Wyoming, February 18 to 19, 2016

February 18 to 19, 2016 · NWS RIW · 15 events in 14 counties and zones

The passage of a potent Pacific cold front in concert with a favorable jet stream position, strong mid-level winds, and a tightening pressure gradient led to widespread high wind east of the Continental Divide. Some foothill locations experienced the strong wind over an extended period spreading across two days.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$275,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

The passage of a potent Pacific cold front in concert with a favorable jet stream position, strong mid-level winds, and a tightening pressure gradient led to widespread high wind east of the Continental Divide. Some foothill locations experienced the strong wind over an extended period spreading across two days. The strongest winds were in the wind prone areas near Clark where a wind gust of 103 mph was recorded on Thursday, February 18. In northern Johnson County, damage was reported in and around the town of Buffalo where wind gusts of 71 to 81 mph were recorded. The damage consisted of three downed light poles, roof damage of varying degrees, and trees toppled. A semitruck was overturned by high winds along Outer Drive on the south side of Casper around 0745MST on Friday. Strong wind on the west side of Cody blew down at least one billboard later that afternoon. Wind gusts near or above hurricane force were also recorded outside of Casper and in the Absaroka Range. The strong westerly flow also brought heavy snow to the Tetons. Snowfall of 15 inches was reported at Jackson Hole Mountain Resort.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 17, 10:06 PM MST, 3 hours 4 minutes earlier.

Area forecast discussion, Feb 17, 10:06 PM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1006 PM MST WED FEB 17 2016

.SHORT TERM...TONIGHT THROUGH SATURDAY (ISSUED AT 337 PM MST)

APPROACHING STORM SYSTEM WILL PACK QUITE THE PUNCH WITH A WIDE
POTPOURRI OF WEATHER. SNOW AND WIND IN THE WRN MTNS WITH A MIXTURE
OF RAIN AND OR SNOW IN THE WRN VALLEYS. HIGH WINDS DEVELOPING ACROSS
MOST OF CENTRAL AND SOUTHWEST WYOMING BEGINNING AS EARLY AS TONIGHT
ALONG THE EAST SLOPE OF THE WIND RIVER MTNS AND GREEN
MTNS/RATTLESNAKE RANGE AS MID LEVEL FLOW INCREASES RAPIDLY...SFC
PRESSURE GRADIENT INCREASES AND RIGHT FRONT QUAD OF APPROACHING JET
COMES INTO PLAY. THESE WINDS MAY MIX DOWN INTO THE LANDER FOOTHILLS
BY 12Z THURSDAY AND CONTINUE INTO THURSDAY EVENING WITH FROPA. NO
CHANGES TO THINKING THERE. OTHER AREAS WILL SEE WIND INCREASING
THROUGH THE MORNING HOURS BECOMING HIGH WINDS SOMEWHERE BETWEEN MID
MORNING AND EARLY AFTERNOON FOR THE REST OF CENTRAL AND SOUTHWEST
WYOMING. ENOUGH CONFIDENCE TO JUST UPGRADE ALL THE HIGH WIND WATCHES
EVEN THE ONES THAT DON'T START UNTIL TOMORROW AFTERNOON OR EVENING.
STRONG SIGNATURE REMAINS WITH UPPER JET SUPPORT...RAPIDLY
INTENSIFYING GRADIENT AS SFC LOW FORMS TO THE NORTH AND 55-65KT H7
FLOW. OUT WEST...STILL LOOKS LIKE A DECENT COMBO OF SNOW AND WIND
FOR THE FAR WEST MTNS WITH THE TETONS OVER THE NRN WIND RIVER RANGE
THE HARDEST HIT. LIGHT SNOW WILL BEGIN TONIGHT WITH WEAK
ISENTROPIC LIFT AS ALTOSTRATUS DECK LOWERS TO NIMBOSTRATUS.
INCREASING SOUTHWEST UPSLOPE FLOW WILL ALSO ENHANCE SNOWFALL. BY
THE PRE DAWN HOURS...SNOWFALL WILL BE HEAVY AT TIMES ALONG WITH
CONSIDERABLE BLOWING AND DRIFTING SNOW ABOVE 8500 FEET OUT WEST AS
UPSLOPE DIFLUENT FLOW STRENGTHENS ALONG WITH QG FORCING. EVEN THE
WEST SLOPE OF THE WIND RIVER RANGE IS IN A GOOD POSITION TO SEE
SIGNIFICANT SNOWFALL WITH FAVORABLE MOIST SOUTHWEST FLOW.
SNOWFALL WILL BECOME MORE SHOWERY IN NATURE THURSDAY AFTERNOON
WITH EVEN SOME ISOLD T AS LIFTED INDICES DROP TO BETWEEN -1 AND
-2. WILL UPGRADE THE WATCH TO A WARNING AND THROW IN A FEW
ADVISORIES SURROUNDING IT FOR THE PARK...SALT/WYOMING RANGE AND
WEST SIDE OF THE WIND RIVERS. VALLEYS WILL LIKELY BE TOO WARM FOR
ANY SIGNIFICANT SNOW AND IN FACT OVERNIGHT LOWS MAY VERY WELL STAY
AT OR ABOVE FREEZING TONIGHT AND WARM A FEW DEGREES DURING THE DAY
BEFORE THE FRONT ARRIVES. MAJOR WIND EVENT WILL BE THE MAIN EVENT
ALONG AND EAST OF THE DIVIDE WITH ABOVE AVERAGE TO MUCH ABOVE
AVERAGE WIND SPEEDS. WILL HIT THE FAVORED AREAS THE HARDEST. MANY
AREAS HAVE THE POTENTIAL TO BE WELL OVER 60 MPH AND WILL HIT SOME
AREAS IN THE WIND CORRIDOR...CODY FOOTHILLS WITH 70 MPH PLUS AND
OF COURSE EVEN MORE IN THE MTNS. OTHER AREAS WILL AT LEAST HAVE
60-65 MPH. SNOW WILL WIND DOWN IN THE WRN MTNS LATE THURSDAY NIGHT
AS FLOW BECOME CONFLUENT. STILL SOME WINDY AREAS FRIDAY AHEAD OF
YET ANOTHER STORM SYSTEM FOR LATER FRIDAY NIGHT AND SATURDAY.
QUICK SHOT OF SNOW TO THE WEST AND NORTH...ESPECIALLY MTNS BUT
EVEN A LITTLE ACROSS THE LOWER ELEVATIONS. PLENTY OF WIND AGAIN
WITH POTENTIAL FOR HIGH WINDS ALONG AND EAST OF THE DIVIDE. WE'LL
WORRY MORE ABOUT THAT AFTER THIS EVENT IS OVER BUT ALREADY
INCREASED WINDS FOR SATURDAY. TEMPERATURES WILL LIKELY BE QUITE
MILD TOMORROW AHEAD OF THE FRONT BEFORE TEMPS FALL. I80 WILL
LIKELY SEE A QUICK SWATH OF RAIN CHANGING TO SNOW WITH FROPA WITH
LIGHT ACCUMULATIONS AND POSSIBLY A SHORT PERIOD OF STICKING ON THE
INTERSTATE. BUSY...BUSY PERIOD!

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

OVERALL GENERALLY SLIGHTLY COOLER...WITH ONE WEATHER MAKER ON
MONDAY..EXPECTED FOR THE LONG TERM FORECAST. SATURDAYS FRONT WILL
EXIT THE REGION SATURDAY NIGHT...WITH LINGERING ISOLATED SNOW
SHOWERS ENDING ACROSS THE NORTHWEST MOUNTAINS. A BRIEF RIDGE OF
HIGH PRESSURE IS EXPECTED FOR SUNDAY...WITH SLIGHTLY COOLER
TEMPERATURES ALSO LIKELY BEHIND SATURDAYS FRONT. GUSTY WINDS FROM
SATURDAY WILL ALSO DIMINISH BY SUNDAY MORNING...AND CONTINUE TO BE
ON THE LESS GUSTY SIDE FOR THE REMAINDER OF SUNDAY. AS MENTIONED
THE NEXT WEATHER MAKER LOOKS TO PUSH ACROSS THE REGION ON MONDAY.
MODELS HAVE TAKEN A LITTLE MORE AGGRESSIVE TRACK WITH THIS NEXT
FRONT AND CLIPPER SYSTEM. THIS TRACK COULD NOW BRING AT LEAST A
SLIGHT CHANCE OF PRECIPITATION FROM WEST TO EAST ACROSS THE CWA ON
MONDAY. PRECIPITATION TYPE LOOKS TO MAINLY REMAIN SNOW ABOVE 6000
TO 6500 FEET ON MONDAY...WITH A RAIN/SNOW MIX OR ALL RAIN POSSIBLE
AT TIMES BELOW 6000 FEET. A LITTLE EARLY TO PREDICT SNOW AMOUNTS
WITH THE TRACK STILL UNCERTAIN. CURRENT TRACK WOULD AT LEAST CALL
FOR LIGHT TO MODERATE ACCUMULATIONS IN THE NORTHWEST...AND LITTLE
TO ONLY LIGHT SNOW ACCUMULATIONS ELSEWHERE. GUSTY WINDS MAY ALSO
ACCOMPANY THIS FRONT...MAINLY ACROSS THE EASTERN AND SOUTHERN HALF
OF WYOMING. THIS CLIPPER SYSTEM AND FRONT MOVES IN THE PLAINS
MONDAY NIGHT...AND A LARGE RIDGE BEGINS TO BUILD ACROSS THE
REGION. TUESDAY THROUGH WEDNESDAY WILL SEE WARMING...DRY...AND
LESS BREEZY CONDITIONS. HOW MUCH WARMING WILL DEPEND ON HOW
MUCH...IF ANY SNOW...ACCUMULATES MONDAY. STAY TUNED FOR THE LATEST
ON THIS CLIPPER SYSTEM.

&&

.AVIATION.../06Z ISSUANCE/

WEST OF THE DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES

A STORM SYSTEM WILL SPREAD RAIN AND SNOW INTO THE WEST BY 12Z. GUSTY
WIND WILL ALSO OCCUR AT MANY TERMINAL SITES. VALLEY RAIN OR SNOW
SHOWERS WITH MOUNTAIN SNOW WILL CONTINUE THROUGH 00Z FRIDAY. CANNOT
RULE OUT A THUNDERSTORM OR TWO IN THE WEST FROM 20Z TO 00Z.
LINGERING SNOW SHOWERS WILL OCCUR FROM 00Z FRI THROUGH 06Z FRI.
EXPECT PERIODS OF MVFR TO IFR IN THE WEST WITH MOUNTAIN OBSCURATION.
PLEASE SEE THE LATEST TERMINAL FORECASTS FOR MORE DETAILS.

EAST OF THE DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES

AS A STORMS SYSTEM APPROACHES THE AREA THURSDAY AFTERNOON...STRONG
GUSTY WIND WILL OCCUR AT MANY TERMINAL SITES. AS THE COLD FRONT
POWERS ITS WAY THROUGH BETWEEN 21Z AND 23Z...WIND GUSTS AT OR ABOVE
50 KNOTS MAY OCCUR ALONG WITH BRIEF RAIN OR SNOW SHOWERS. AFTER 00Z
FRI THE WIND WILL REMAIN GUSTY AT SOME TERMINAL SITES WITH A GRADUAL
DECREASE IN WIND SPEEDS BY 06Z FRIDAY. PLEASE SEE THE LATEST
TERMINAL FORECASTS FOR MORE DETAILS.

&&

.FIRE WEATHER...

EXPECT STRONG SOUTHWEST FLOW SETTING UP ON THE BACK SIDE OF THE
RIDGE TONIGHT...INTENSIFYING THURSDAY. IN ADDITION...THERE COULD
ALSO BE SOME THUNDERSTORMS ON THURSDAY WITH VERY STRONG GUSTY
WINDS. SNOWFALL WILL EVENTUALLY RETURN...ESPECIALLY WEST OF THE
DIVIDE AND ACROSS THE SOUTH LATER TONIGHT INTO THURSDAY...WITH
SOME SPILLING EAST OF THE DIVIDE THURSDAY. WIND AND PRECIPITATION
WILL WEAKEN THURSDAY NIGHT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 AM TO 11 PM MST THURSDAY FOR WYZ005-011-
020-022-026>030.

HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 11 PM MST THURSDAY
FOR WYZ015-019.

HIGH WIND WARNING FROM 5 AM TO 11 PM MST THURSDAY FOR WYZ018.

WINTER STORM WARNING FROM 2 AM THURSDAY TO 5 AM MST FRIDAY FOR
WYZ012.

HIGH WIND WARNING FROM NOON THURSDAY TO 10 AM MST FRIDAY FOR
WYZ002-003-010.

HIGH WIND WARNING FROM NOON TO 11 PM MST THURSDAY FOR WYZ017.

HIGH WIND WARNING FROM NOON THURSDAY TO 5 AM MST FRIDAY FOR
WYZ016.

WINTER WEATHER ADVISORY FROM 2 AM THURSDAY TO 5 AM MST FRIDAY
FOR WYZ001-014-024.

&&

SHORT TERM...SKRBAC/LIPSON
LONG TERM...ANGLIN
AVIATION...LIPSON
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Feb 17, 1:04 PM MST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
104 PM MST WED FEB 17 2016

WYZ001>020-022>030-181400-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
104 PM MST WED FEB 17 2016

...HIGH WIND WARNINGS FOR MUCH OF CENTRAL AND SOUTHWEST WYOMING
TONIGHT THROUGH THURSDAY NIGHT...EXCEPT INTO FRIDAY MORNING ACROSS
THE NORTH...

...WINTER STORM WARNING FOR THE TETONS AND GROS VENTRE RANGES
EARLY THURSDAY THROUGH THURSDAY NIGHT...

...WINTER WEATHER ADVISORIES FOR THE REST OF THE WESTERN MOUNTAINS
LATE TONIGHT THROUGH THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

TONIGHT...SNOWFALL WILL RETURN TO THE WEST LATE TONIGHT. VERY
STRONG WIND WILL DEVELOP IN PARTS OF CENTRAL WYOMING TONIGHT AND
SPREAD TO MOST OF THE AREA DURING THE DAY THURSDAY. SEE THE
LATEST WINTER AND HIGH WIND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY THROUGH THURSDAY NIGHT...PERIODS OF SNOW WILL CONTINUE
ACROSS THE WESTERN MOUNTAINS. POTENTIALLY SIGNIFICANT SNOWFALL
ACCUMULATION WILL BE POSSIBLE ACROSS WESTERN WYOMING...ESPECIALLY
AROUND THE TETONS. VERY STRONG WINDS ARE LIKELY IN MANY AREAS IN
CENTRAL AND SOUTHERN WYOMING. SEE THE LATEST WINTER AND HIGH WIND
STATEMENTS FOR DETAILS.

SATURDAY...WINDY TO STRONG WESTERLY WIND ARE EXPECTED ESPECIALLY
IN THE ROCK SPRINGS TO CASPER WIND CORRIDOR...AS WELL AS THE CODY
FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS GREATER THAN 50 MPH
AND SNOWFALL. THANK YOU.

TEAM RIVERTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 high wind, 1 winter storm. Local standard time, as filed.

High Wind, Green Mountains & Rattlesnake Range

When
February 18, 1:10 AM MST to February 19, 3:10 PM MST
Where
Green Mountains & Rattlesnake Range forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
RAWS
Coordinates
42.554, -108.102 (the zone’s center; the record gives no point)

Several wind gusts over 58 mph were recorded with peak gusts of 73 mph at the Fales Rock RAWS and 69 mph at the Camp Creek RAWS. A wind gust of 59 mph was recorded at Beaver Rim.

High Wind, Natrona County Lower Elevations

When
February 18, 4:16 AM MST to February 19, 7:46 PM MST
Where
Natrona County Lower Elevations forecast zone
Measured
69 kt (79 mph) measured gust
Property damage
$20,000
Reported by
Mesonet
Coordinates
42.962, -106.798 (the zone’s center; the record gives no point)

Many locations across Natrona County reported wind gusts over 58 mph. Some of the highest gusts included 79 mph along Outer Drive south of Casper, 73 mph at Twenty Mile Hill, and 66 mph at the airport west of Casper. On Outer Drive, a semitruck was overturned by the wind around 0745MST.

Winter Storm, Teton & Gros Ventre Mountains

When
February 18, 5:00 AM MST to February 19, 4:00 AM MST
Where
Teton & Gros Ventre Mountains forecast zone
Reported by
Trained Spotter
Coordinates
43.002, -109.948 (the zone’s center; the record gives no point)

Snowfall at the Raymer Plot at Jackson Hole Mountain Resort totaled 15 inches.

High Wind, Wind River Mountains East

When
February 18, 5:15 AM MST to 6:30 AM MST
Where
Wind River Mountains East forecast zone
Measured
46 kt (53 mph) measured sustained
Reported by
Mesonet
Coordinates
42.904, -109.273 (the zone’s center; the record gives no point)

The Red Canyon sensor on Wyoming Highway 28 registered sustained wind over 50 mph between 0515 and 0630MST.

High Wind, Lander Foothills

When
February 18, 6:29 AM MST
Where
Lander Foothills forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

A wind gust of 59 mph was recorded along the North Folk of the Popo Agie River.

High Wind, Northeast Johnson County

When
February 18, 10:51 AM MST to February 19, 5:36 AM MST
Where
Northeast Johnson County forecast zone
Measured
70 kt (81 mph) measured gust
Property damage
$250,000
Reported by
Mesonet
Coordinates
44.039, -106.585 (the zone’s center; the record gives no point)

Very strong wind gusts occurred across northern Johnson County. Some of these included 81 mph along I-90 north of Buffalo and 71 mph at the airport in Buffalo. Three light poles, several trees, and a baseball field backstop were blown down by the wind in Buffalo. There were numerous reports of shingle and roof damage around town.

High Wind, Upper Green River Basin

When
February 18, 11:22 AM MST to 11:53 AM MST
Where
Upper Green River Basin forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
42.433, -109.520 (the zone’s center; the record gives no point)

There were two wind gusts over 58 mph at the Big Piney-Marbleton airport, including a maximum of 61 mph.

High Wind, East Sweetwater County

When
February 18, 12:09 PM MST to 3:44 PM MST
Where
East Sweetwater County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
41.660, -108.879 (the zone’s center; the record gives no point)

Many locations had wind gusts over 58 mph as a cold front moved through. The strongest of the gusts was 62 mph at the Rock Springs-Sweetwater County airport and a mesonet site near Continental Divide.

High Wind, Cody Foothills

When
February 18, 12:45 PM MST to February 19, 2:15 AM MST
Where
Cody Foothills forecast zone
Measured
90 kt (104 mph) measured gust
Reported by
Mesonet
Coordinates
44.521, -109.588 (the zone’s center; the record gives no point)

The peak wind gust west of Clark was clocked at 103 mph. A sensor south of Clark along State Highway 120 reached a peak of 78 mph.

High Wind, Rock Springs & Green River

When
February 18, 2:15 PM MST to 2:20 PM MST
Where
Rock Springs & Green River forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.660, -108.879 (the zone’s center; the record gives no point)

A mesonet sensor just east of Rock Springs recorded a peak gust of 58 mph.

High Wind, Absaroka Mountains

When
February 18, 6:25 PM MST to February 19, 12:50 AM MST
Where
Absaroka Mountains forecast zone
Measured
82 kt (94 mph) measured gust
Reported by
Mesonet
Coordinates
43.760, -108.887 (the zone’s center; the record gives no point)

Several wind gusts of hurricane force were recorded along the Chief Joseph Highway. The maximum gust was 94 mph.

High Wind, Southeast Johnson County

When
February 18, 6:41 PM MST to February 19, 1:51 AM MST
Where
Southeast Johnson County forecast zone
Measured
73 kt (84 mph) measured gust
Reported by
Mesonet
Coordinates
44.039, -106.585 (the zone’s center; the record gives no point)

Wind gusts routinely topped 58 mph with a peak early morning gust of 84 mph at the WYDOT I-25 Divide wind sensor.

High Wind, Southwest Big Horn Basin

When
February 18, 8:20 PM MST to 10:35 PM MST
Where
Southwest Big Horn Basin forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
43.719, -108.442 (the zone’s center; the record gives no point)

Peak gusts of 63 and 60 mph were measured at the fire station in Thermopolis.

High Wind, Bighorn Mountains Southeast

When
February 18, 8:47 PM MST to February 19, 12:47 AM MST
Where
Bighorn Mountains Southeast forecast zone
Measured
77 kt (89 mph) measured gust
Reported by
RAWS
Coordinates
43.635, -107.022 (the zone’s center; the record gives no point)

A peak wind gust of 89 mph was measured at the School House RAWS.

High Wind, Cody Foothills

When
February 19, 3:17 PM MST to 9:48 PM MST
Where
Cody Foothills forecast zone
Measured
82 kt (94 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
44.521, -109.588 (the zone’s center; the record gives no point)

The wind sensor west of Clark topped out at 94 mph. Strong wind on the west side of Cody toppled at least one billboard.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2016Every state in 2016This day in weather historyWarnings in Wyoming, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612282, 612291, 612296, 614454, 612283, 612295, 612287, 612284, 612293, 614455, 612292, 612288, 612290, 612294, 614457.